MAUDE Adverse Event Report: BIOMET ORTHOPEDICS M2A MAGNUM CUP; PROSTHESIS, HIP

BIOMET ORTHOPEDICS M2A MAGNUM CUP; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Metal Shedding Debris (1804)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Metal Related Pathology (4530)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical devices: (b)(4), m2a-magnum modular head, (b)(4); (b)(4), m2a-magnum tpr insrt std, (b)(4); (b)(4), taperloc por lat fmrl, (b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2016 - 04021.
 
Event or Problem Description
It was reported the patient underwent right hip revision approximately three years post-implantation due to pain, discomfort, and elevated metal ion levels.No further information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).The reported event could not be confirmed based on limited information received.Product was not returned; therefore, the visual inspection could not be performed.Device history record  (dhr) was reviewed and no discrepancies relevant to the reported event were found.Review of the complaint history determined that no further action is required.Root cause could not be determined with the information provided.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated report: 0001825034-2016-04021.
 
Event or Problem Description
It was reported the patient underwent right hip revision approximately three years post-implantation due to pain, discomfort, and elevated metal ion levels.It was additionally reported that during the revision procedure metallosis with wear debris, trunnionis, and abductor muscle tear were identified.Mild discoloration was observed on the trunnion.Additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D6b: device remains implanted in the patient.One m2a-magnum mod hd sz 44mm and one m2a-magnum 42-50 tpr insrt std were returned and evaluated.Upon visual inspection the insert was installed in the head with the od of the head having a wear line.There is no visible debris inside of the taper.Medical records were reviewed which states the patient underwent a revision procedure due to failed hip replacement.Patient had abnormal cobalt chromium levels and pain.Metallosis with wear debris, trunnionis, and abductor muscle tear were identified during the procedure.Mild discoloration was observed on the trunnion.The acetabulum was stable without evidence of failure.The femoral head was replaced with ceramic head and e poly mobile bearing system.Patient tolerated the procedure well reported event was confirmed by review of medical records provided.Received additional information does not change the final conclusions of previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
M2A MAGNUM CUP
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
BIOMET ORTHOPEDICS
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
BIOMET ORTHOPEDICS
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key6806697
Report Number0001825034-2017-06059
Device Sequence Number101245
Product Code KWA
UDI-Device Identifier00880304449435
UDI-Public(01)00880304449435(17)300623(10)702560
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
PK042037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue NumberUS157850
Device Lot Number702560
Other Device ID NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer09/25/2017
04/27/2022
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date09/26/2017
05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale